MAUDE Adverse Event Report: CAREFUSION, INC TAPERED, SP, ERG TA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CAREFUSION, INC TAPERED, SP, ERG TA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SP8442
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(6) initial emdr.Upon receipt the returned sample received a visual examination.The following markings were found on the device: sp8442, h18, ce0123, usa, and snowden pencer.Upon initial visual inspection the reported failure mode was confirmed.Although, the device was etched and labeled as sp8442, it possessed the physical jaw assembly that would otherwise be associated with sp8432.A review of the device history record identified an issue that stated that the parts assembled for an order were 8442 and not 8342 which the order was cut for.While this would have been an acceptable corrective action for the issue, the initial observation was incorrect.Based on that statement and the physical attributes of the sample, the investigator noticed that the insert rod length was too long to be an sp8342, and assumed it was an sp8442, without noticing that the jaw was also incorrect and determined that what was actually pulled for an order of sp8342 was insert assembly 8432.Three replacement devices will be issued for this incident.As a result of the initial mispick (pulling a 8432 to satisfy an order which called for 8342), and a failure to notice that both the rod length and jaw were incorrect for 8342, (5) sp8432 assemblies were released as sp8442 under this shop order.Three of these devices were observed as incorrect by the complaint originator and were essentially quarantined by his possession of them.Prior to identifying from which shop order the issue arose from, based on inventory adjustments to the subassemblies for sp8442, and the fact that this was the result of no more than two potential shop orders, it was determined that there were likely only (5) non-conforming devices and the other two were quarantined at the distributor.All 5 non-conforming devices have been returned to st.Louis for evaluation.Based on the physical evidence as well as the documentation for shop order 3152896, the most probable root cause of the observed failure mode was operator error.The picking operator, in execution of the manual process of kitting parts for this shop order incorrectly grabbed a subassembly 8432 instead of 8342 as intended.An employee awareness/training was completed for this situation but the shop order associated with this complaint was picked prior to this employee awareness/training.Sample evaluation completed.
 
Event or Problem Description
Device was reported to be a sp8432 but was labeled as sp8442.

Brand Name
TAPERED, SP, ERG TA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
MDR Report Key12238272
Report Number1423507-2021-00040
Device Sequence Number11700177
Product Code GCJ
UDI-Device Identifier10885403172298
UDI-Public(01)10885403172298
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K991928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP8442
Device Catalogue NumberSP8442
Device Lot NumberH18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;